The Pill is doing me dirty…

posted 5 months ago in Wellness
Post # 2
Member
995 posts
Busy bee
  • Wedding: June 2019 - Turkey

I haven’t any thoughts because I’ve never used pills but I’m thinking about it. This made me dread it even more.  

Post # 3
Member
64 posts
Worker bee

You can always try another pill.  Tell your gyno the symptoms you are having and she’ll recommend another pill.  Trial and error.  I’ve been on the pill as well as other birth control methods for 20 years and have changed pills a few times.  (Also, tried the depo shot, the patch, and an IUD. The IUD was a horror story.  A surgery and thousands in medical bills later, I personally wouldn’t recommend the IUD to anyone.) Anyway, your hormones change as you age.  A pill you took at 17 may not be the right pill for you now.

Post # 4
Member
807 posts
Busy bee
  • Wedding: October 2020

I hate the pill. Granted, I only took it for a week and got tired of it

I love my Skyla IUD

It has a tiny dosage of hormones, esp compared to the pill, and it stays local to your uterus. It makes your periods lighter. I had 3 months of light spotting, but it went away. Totally worth it for a set it and forget it method for the next 3 years.

Def get the painkiller shot for insertion

Post # 5
Member
407 posts
Helper bee

yah, it’s your body re-adjusting to the hormones again. You stop, you gotta go through the start up side effects again. yay.

Being a progesterone based pill, all those side effects are common, and unfortunately it looks like you got the running list, and any other prog based BC will also give you the same effects.

 

They all will go away with either time on the medication, or stop taking it.

If you don’t have to be on the pill, don’t put those hormones in your body.

 

Post # 7
Member
536 posts
Busy bee
  • Wedding: September 2019

 sbl99 :  I had to look up what frangers were!

Post # 8
Member
3823 posts
Honey bee
  • Wedding: November 2019 - City, State

sbl99 :  I had these symptoms when I switched birth control. I think it’s pretty normal. You have symptoms of both excess estrogen and/or progesterone deficiency AND progesterone excess, so it could be either too much or too little progesterone for you. Seeing as though you started this pill when you were 17, your hormones probably just adjusted to the pills hormone profile, whereas now, your body has a baseline for your hormone balance and this pill is disrupting it. Have you been on it for a full cycle yet? It usually took me about a month to adjust to a new pill. 

Post # 9
Member
551 posts
Busy bee

Yup, I remember those symptoms from when I went on the pill at eighteen, plus an all-consuming blind rage that almost obliterated my current relationship and my mental health—hence why I stopped. 

Your hormonal landscape does change between the ages of 20 and 30 (give or take a few years), in subtle ways that may not have been evident if you were on the pill that whole time. 18 months may just not have been enough time for things to really even out before getting rearranged again, so your body might be a little shocked. Everyone’s different, though.

Good luck!

Post # 10
Member
407 posts
Helper bee

sbl99 :  good good good, I did a bad thing and researched TOO HARD on hormonal birth control and the history behind it and now i’m a crazy anti-bc advocate for those who can avoid it xD HAHA.

 

Yeh I remember just being able to take 2 pills in a row to stop my period when I needed to flip my cycle around (how healthy) back when I was taking it, so i’m sure you’re going to be fine.

 

Ugh I hate them too, we use FAM method and just frangers on fertile days, that’s worked for a while now.

Leave a comment


Find Amazing Vendors